An abbreviated version of this case report was posted on the Lipid Rescue™ website (http://lipidrescue.squarespace.com/post-your-cases/post/511419) on 10 August 2008.
Early treatment of a quetiapine and sertraline overdose with Intralipid®*
Version of Record online: 12 JAN 2009
© 2009 The Authors. Journal compilation © 2009 The Association of Anaesthetists of Great Britain and Ireland
Volume 64, Issue 2, pages 191–194, February 2009
How to Cite
Finn, S. D. H., Uncles, D. R., Willers, J. and Sable, N. (2009), Early treatment of a quetiapine and sertraline overdose with Intralipid®. Anaesthesia, 64: 191–194. doi: 10.1111/j.1365-2044.2008.05744.x
- Issue online: 12 JAN 2009
- Version of Record online: 12 JAN 2009
- Accepted: 11 September 2008
We describe the initial management and subsequent recovery of a 61 year-old male patient following attempted suicide by oral ingestion of a potentially fatal overdose of quetiapine and sertraline. Intravenous Intralipid® was given soon after initiation of basic resuscitation. There was a rapid improvement in the patient’s level of consciousness. No other clinical signs of drug toxicity were observed. Intralipid may have reversed the deep coma associated with ingestion and prevented other manifestations of drug toxicity occurring, thus expediting this patient's recovery.